Feeling low again

Discussion in 'Suicidal Thoughts and Feelings' started by ~Claire, Aug 26, 2008.

Thread Status:
Not open for further replies.
  1. ~Claire

    ~Claire Well-Known Member

    Is it normal to still get suicidal feelings after you have been on meds for 6 weeks?

    I know they say that suicidal thoughts/ideas can increase in the 1st few weeks of taking an anti d but it's been 6 or 7 weeks now. I felt better for a while but now the thoughts are back & I want them to go away :sad:
  2. Dave_N

    Dave_N Guest

    I don't think that the pharmaceutical companies have came up with drugs that can make someone feel less suicidal, since they are thoughts, and drugs are not designed to treat thoughts. Antidepressants increase 'feel good' hormones in our bodies, which may help someone feel better, but the only way to get rid of the suicidal thoughts are to start feeling better about yourself Claire. :hug:
  3. Austere Night

    Austere Night Well-Known Member

    The drug may not be working. The drugs out there all do things a little differently, and it can be hard to find the right match for you. Ask your doctor about trying something else.
  4. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    Hello Claire,
    The meds are only there to give you support! Taking meds, seeing a therapist, and regular visits to your doctor all go hand in hand. My bet is on therapy because they teach you coping skills and how not to discount the positives.
    I know that before therapy You couldn't get me out of the house. I had been isolating for about ten years. The other five years have been working towards having somewhat of a normal life!! I doubt I will ever be 100% again. Being here on the forum has given me a little more strength to fight off all those negative thoughts. I have talked more here on the forum. It has given me a new voice. I still isolate and most of the time I will venture out with someone with me. I have to beeline it to the house after two or three stores. I go in my bedroom(my safe zone) and lie down listening to music. it helps me relax. I also do breathing techniques. to help with the process....Good Luck :chopper:
  5. Anime-Zodiac

    Anime-Zodiac Well-Known Member

    Perhaps talk to your doctor about this. The medication can alter certain things but they can't truly alter thoughts completely.
  6. Dark~ness

    Dark~ness Member

    Hi Claire :hug:

    The last time I was on meds they never helped with the suicidal feelings... in fact, sometimes what happens is before you take meds, you feel suicidal, but sometimes don't have the energy to go through with it - whereas when you start to take meds it begins to get your energy levels up within the first few weeks, but it can take a lot longer to actually help. The meds give you a little more energy to begin with, but don't help with the suicidal thoughts straight away. I would suggest going back to the doctors and telling them how you are feeling. There are so many meds that you could take, maybe you aren't taking the one that's right for you yet :hug: Good luck.

    D x
  7. kenny

    kenny Well-Known Member

    Hi Claire

    I've been on Citalopram for 18 months and I still get periods of feeling really low. sometimes it's really bad, sometimes it lasts a short while (a few hours) other times it can hang around for a few days, but undulate a bit during that - so I'm constantly mood-swinging.

    I try to distract myself as much as possible. sometimes it works other times it doesn't.

    If you feel low, quite often the most difficult thing to do is to communicate with others - it can seem like so much of a major effort. but if you can, it might help. or at least try to force yourself to do something, even if its a short walk.

    Hope that helps,
    Take care

Thread Status:
Not open for further replies.